Issue: 2012/Vol.22/No.4, Pages 9-20


Marcin Anholcer

Full paper (PDF)    RePEC

Cite as: M. Anholcer. Algorithm for the stochastic generalized transportation problem. Operations Research and Decisions 2012: 22(4), 9-20. DOI 10.5277/ord120401

The equalization method for the stochastic generalized transportation problem has been presented. The algorithm allows us to find the optimal solution to the problem of minimizing the expected total cost in the generalized transportation problem with random demand. After a short introduction and literature review, the algorithm is presented. It is a version of the method proposed by the author for the nonlinear generalized transportation problem. It is shown that this version of the method generates a sequence of solutions convergent to the KKT point. This guarantees the global optimality of the obtained solution, as the expected cost functions are convex and twice differentiable. The computational experiments performed for test problems of reasonable size show that the method is fast.

Keywords: generalized transportation problem, stochastic programming, convex programming, equalization method

Received:     Accepted: